Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 101, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Aug 4, 2012, 2:51 PM CDT for 4 counties in Illinois. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2012, 2:51 PM CDT (19:51 UTC)
- Expired
- Aug 4, 2012, 3:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Grundy County, IL, Kendall County, IL, LaSalle County, IL, Will County, IL
The radar
The Chicago radar (KLOT), 37 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 3:01 PM CDT | TSTM WND GST 50 | Morris, IL | HEAVY RAIN AS WELL |
| Aug 4, 3:14 PM CDT | TSTM WND DMG | Morris, IL | TREES DOWN AND TREES ON HOUSES |
| Aug 4, 3:15 PM CDT | TSTM WND DMG | Lisbon, IL | SEVERAL LARGE TREES DOWNED ACROSS THE SOUTHERN PART OF KENDALL COUNTY. TIME ESTIMATED PER RADAR. |
| Aug 4, 3:15 PM CDT | TSTM WND DMG | Morris, IL | 600 FREEMONT AVENUE. 26 INCH DIAMETER TREE FELL ON HOUSE. ONE OTHER TREE SPLIT IN HALF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 1:46 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3403 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
647 WUUS53 KLOT 041951 SVRLOT ILC063-093-099-197-042045- /O.NEW.KLOT.SV.W.0101.120804T1951Z-120804T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 251 PM CDT SAT AUG 4 2012 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRUNDY COUNTY IN NORTHEAST ILLINOIS... SOUTHERN KENDALL COUNTY IN NORTHEAST ILLINOIS... EAST CENTRAL LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS... WEST CENTRAL WILL COUNTY IN NORTHEAST ILLINOIS... * UNTIL 345 PM CDT * AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF MAZON...OR 7 MILES SOUTHEAST OF SENECA...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MORRIS AROUND 310 PM CDT. MINOOKA AROUND 330 PM CDT. SHOREWOOD AROUND 340 PM CDT. OTHER LOCATIONS AFFECTED... CHANNAHON STATE PARK...GEBHARD WOODS STATE PARK...GRUNDY COUNTY SPEEDWAY...FAIRGROUNDS...JOLIET JUNIOR COLLEGE...WILLIAM G. STRATTON STATE PARK... I-80 BETWEEN MILE MARKERS 101 AND 133. I-55 BETWEEN MILE MARKERS 242 AND 254. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. && LAT...LON 4164 8856 4150 8802 4112 8846 4120 8868 TIME...MOT...LOC 1951Z 206DEG 24KT 4124 8852 WIND...HAIL 70MPH 1.00IN $$ BEACHLER/RC
3 follow-up statements
363 WWUS53 KLOT 042015 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 315 PM CDT SAT AUG 4 2012 ILC063-093-099-197-042045- /O.CON.KLOT.SV.W.0101.000000T0000Z-120804T2045Z/ KENDALL IL-LA SALLE IL-WILL IL-GRUNDY IL- 315 PM CDT SAT AUG 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRUNDY...WEST CENTRAL WILL...EAST CENTRAL LA SALLE AND SOUTHERN KENDALL COUNTIES UNTIL 345 PM CDT... AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SENECA...MOVING NORTHEAST AT 40 MPH. AN EARLIER SEVERE THUNDERSTORM PRODUCED WIND DAMAGE IN MORRIS WITH NUMEROUS TREES DOWN. THE SEVERE THUNDERSTORM WILL BE NEAR... MAZON AROUND 320 PM CDT. MORRIS AROUND 325 PM CDT. MINOOKA AROUND 340 PM CDT. CHANNAHON AND SHOREWOOD AROUND 345 PM CDT. OTHER LOCATIONS AFFECTED... CHANNAHON STATE PARK...CHICAGOLAND SPEEDWAY ROUTE 66 RACEWAY... GEBHARD WOODS STATE PARK...GRUNDY COUNTY SPEEDWAY...FAIRGROUNDS... JOLIET JUNIOR COLLEGE...WILLIAM G. STRATTON STATE PARK... THE FOLLOWING INTERSTATES MAY BE IMPACTED... I-80 BETWEEN MILE MARKERS 101 AND 133. I-55 BETWEEN MILE MARKERS 241 AND 254. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. && LAT...LON 4164 8856 4150 8802 4112 8846 4120 8868 TIME...MOT...LOC 2014Z 235DEG 35KT 4128 8855 WIND...HAIL 70MPH 1.00IN $$ BEACHLER/RC
457 WWUS53 KLOT 042025 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 325 PM CDT SAT AUG 4 2012 ILC063-093-099-197-042045- /O.CON.KLOT.SV.W.0101.000000T0000Z-120804T2045Z/ KENDALL IL-LA SALLE IL-WILL IL-GRUNDY IL- 325 PM CDT SAT AUG 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRUNDY...WEST CENTRAL WILL...EAST CENTRAL LA SALLE AND SOUTHERN KENDALL COUNTIES UNTIL 345 PM CDT... AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND LOCALIZED DESTRUCTIVE WIND GUSTS TO 60 MPH. THIS STORM WAS LOCATED NEAR MAZON...OR 8 MILES NORTH OF DWIGHT...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... COAL CITY AROUND 330 PM CDT. CHANNAHON AROUND 340 PM CDT. BESIDES THE LARGE HAIL AND STRONG WINDS THESE STORMS WERE PRODUCING FREQUENT LIGHTNING STRIKES AS WELL AS HEAVY DOWNPOURS. ANYONE IN THE PATH OF THIS STORM SHOULD HEAD INSIDE OF A STURDY BUILDING AND STAY AWAY FROM WONDOWS. LAT...LON 4112 8847 4130 8863 4164 8856 4150 8802 TIME...MOT...LOC 2022Z 235DEG 35KT 4125 8840 WIND...HAIL 70MPH 1.00IN $$
688 WWUS53 KLOT 042042 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 342 PM CDT SAT AUG 4 2012 ILC063-093-099-197-042051- /O.EXP.KLOT.SV.W.0101.000000T0000Z-120804T2045Z/ KENDALL IL-LA SALLE IL-WILL IL-GRUNDY IL- 342 PM CDT SAT AUG 4 2012 ...THE SEVERE THUNDERSTORM WARNING FOR GRUNDY...WEST CENTRAL WILL... EAST CENTRAL LA SALLE AND SOUTHERN KENDALL COUNTIES WILL EXPIRE AT 345 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEAST KENDALL...NORTHEAST GRUNDY...AND WILL COUNTY UNTIL 430 PM CDT. LAT...LON 4112 8847 4130 8863 4164 8856 4150 8802 TIME...MOT...LOC 2041Z 235DEG 35KT 4136 8820 $$ BEACHLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:49 PM CDT, 2 minutes earlier.
Area forecast discussion, Aug 4, 2:49 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 249 PM CDT SAT AUG 4 2012 .DISCUSSION... 351 AM CDT MAIN FORECAST CONCERNS ARE WITH CHANCES FOR SHOWERS AND THUNDERSTORMS...WITH CHANCES FOR SEVERE WEATHER REMAINING ACROSS PORTIONS OF THE CWA LATE THIS AFTERNOON INTO THE EVENING HOURS. RELATIVELY QUIET ACROSS THE CWA THIS MORNING WITH BULK OF THE ACTIVITY CURRENTLY REMAINING OFF TO THE WEST AND NORTHWEST ACROSS IOWA/WISCONSIN. WITH WEAK FLOW IN PLACE AND MOSTLY CLEAR SKIES FOR MOST OF LAST NIGHT...PATCHY FOG HAS DEVELOPED ONCE AGAIN EARLY THIS MORNING. TYPICAL FOG LOCATIONS ARE SEEING VIS RANGING FROM 3-5SM WITH SOME ISOLATED SPOTS AT OR JUST BELOW 1SM. DONT EXPECT FOG TO INCREASE IN COVERAGE THIS MORNING...BUT RATHER STAY ISOLATED BEFORE IT BURNS OFF WITH SUNRISE. MOSTLY CLEAR SKIES ARE QUICKLY BECOMING LESS AND LESS ACROSS THE REGION AS MID AND HIGH LEVEL CLOUD COVER SPANS MUCH OF THE CENTRAL CONUS. TRICKY FORECAST FOR TODAY WHICH COULD HINDER ON THIS CLOUD COVER...POSSIBLY HAVING ITS EFFECT ON DAYTIME HEATING AND OVERALL INSTABILITY ACROSS THE REGION. FOR THE TIME BEING...HAVE GONE WITH AN INCREASE WITH THIS HIGH LEVEL CLOUD COVER THROUGH LATE MORNING THINKING THERE SHOULD BE NO REASON WHY CURRENT HIGH LEVEL CLOUD COVER WONT CONTINUE TO SPREAD EASTWARD ACROSS THE CWA. THIS SHOULD BRING ABOUT PARTLY CLOUDY/PARTLY SUNNY SKIES FOR A PORTION OF THE DAY BEFORE SKIES BECOME COMPLETELY OVERCAST LATER THIS AFTERNOON AND EVENING. ALTHOUGH...WARM AIR ADVECTION OUT AHEAD OF LARGE SCALE TROUGH ACROSS THE NORTHERN PLAINS AND SEVERAL SMALLER SCALE FEATURES EJECTING ACROSS KANSAS WILL CONTINUE TODAY. THIS WILL BRING ABOUT AN INCREASE IN MID LEVEL MOISTURE AS WELL AS SHOWERS/THUNDERSTORMS ACROSS MISSOURI AND CENTRAL ILLINOIS...WITH THIS CLOUD COVER POSSIBLY PUSHING NORTH INTO THE CWA AND A BIT MORE CLOUD COVER POSSIBLE THAN EXPECTED. SO HAVE THE CURRENT FORECAST TRENDING TOWARDS MORE CLOUD COVER...BUT NOT SO MUCH AS TO HINDER CONVECTIVE TRENDS LATER THIS AFTERNOON. THOUGH...DID DROP HIGH TEMPS DOWN SOME FOR TODAY WITH LOWER 90S STILL NOT OUT OF THE QUESTION AS MAIN THERMAL AXIS SHIFTS OVERHEAD. CURRENT SHOWERS/THUNDERSTORMS ACROSS WISCONSIN AND NORTHERN IOWA SHOULD SEE A WEAKENING TREND THROUGH THIS MORNING...BUT WITH SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE WELL TO THE SOUTH ACROSS MO/CENTRAL IL AS WARM ADVECTION WING SLOWLY LIFTS EAST NORTHEAST. ALTHOUGH THE PREVIOUSLY MENTIONED FACTORS/QUESTIONS PERTAINING TO CLOUD COVER AND OVERALL INSTABILITY REMAIN...SEVERAL OTHER FACTORS CONTINUE TO LEAVE ME CONCERNED FOR THE POTENTIAL FOR THUNDERSTORMS THIS AFTERNOON AND A SEVERE THREAT. CURRENT WAVE EJECTING OUT OF THE ROCKIES WILL QUICKLY LIFT NORTHEAST THROUGH THE CENTRAL PLAINS WITH ATTENDANT SURFACE TROUGH TO LIFT NORTHEAST THROUGH KANSAS AND INTO NORTHERN MISSOURI THROUGH MID DAY. SURFACE WARM FRONT CURRENTLY EXTENDING THROUGH EASTERN MISSOURI AND SOUTHERN ILLINOIS WILL LIFT NORTH SETTLING ITSELF FROM SURFACE LOW IN SOUTHERN IOWA BACK SOUTHEAST INTO CENTRAL ILLINOIS. WITH LARGE SCALE FORCING FOR ASCENT EXPECTED WITH APPROACHING MID LEVEL TROUGH...SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ALONG WARM FRONT NEAR SURFACE LOW IN AN AREA OF POOLING DEWPOINTS IN THE LOWER 70S AND MODERATE INSTABILITY. BEST MID LEVEL LAPSE WILL BE LOCATED IN THIS AREA...BUT WITH LOW LEVEL LAPSE RATES THE MAIN CONCERN. IF VERY STEEP LOW LEVEL LAPSE RATES DO INDEED PAN OUT TODAY LIKE FORECAST SOUNDINGS ARE INDICATING...THEN EXPLOSIVE DEVELOPMENT WILL OCCUR BY MID TO LATE AFTERNOON JUST WEST OF THE CWA. EFFECTIVE BULK SHEAR WILL BE LACKING...BUT WITH STORMS EXPECTED TO QUICKLY CONGEAL INTO CLUSTERS/QLCS AND MOVE EAST AS 0-3KM BULK SHEAR VALUES WILL BE MORE THAN SUFFICIENT FOR THIS TO OCCUR WITH A WIND THREAT THE MAIN CONCERN. CURRENTLY...THE BEST AREAS TO OBSERVE THIS INITIAL DEVELOPMENT WOULD BE ACROSS THE SOUTHERN HALF OF THE CWA LATE THIS AFTERNOON INTO THE EARLY EVENING. ALTHOUGH...COULD SEE THE ENTIRE CWA STILL OBSERVING SOME SEVERE THREAT AS LARGE SCALE TROUGH ACROSS THE NORTHERN PLAINS SHIFTS EAST LATER THIS EVENING INTO THE OVERNIGHT HOURS. THIS COULD POSSIBLY HELP IGNITE THUNDERSTORMS ALONG AN APPROACHING COLD FRONT...AND THEN BRING THEM EAST ACROSS THE ENTIRE REGION. THEN...ALL ACTIVITY SHOULD CONTINUE TO TREND DOWNWARD AFTER MIDNIGHT INTO EARLY SUNDAY MORNING WITH FRONT SHIFTING EAST OF THE CWA. RODRIGUEZ && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 20Z... * HEAVY TSRA WITH GUSTY WESTERLY WINDS POTENTIALLY IN EXCESS OF 45 KT BETWEEN 21Z AND 2230Z. * WIND DIRECTION IN THE IMMEDIATE WAKE OF THE STORMS POTENTIALLY BECOMING NE TO E FOR AN HOUR OR TWO AND REMAINING GUSTY. * LINGERING MVFR CIGS FOR A COUPLE TO FEW HOURS POSSIBLE. * REDEVELOPING ISOLATED TO SCATTERED STORMS THIS EVE. //DISCUSSION...UPDATED 20Z... WELL-ORGANIZED COMPLEX OF STRONG WIND PRODUCING STORMS MARCHING EAST ACROSS NORTH CENTRAL IL AT 1945Z AT A QUICK PACE AND MORE RAPID THAN EARLIER THOUGHTS. RECENT GUSTS OF 42 KT AT KSQI AND 36 KT AT KFEP HAVE BEEN OBSERVED /AND THESE MAY NOT BE THE MAXIMUM AT THESE STIES/. THE STORMS WILL CONTINUE EASTWARD WITH RADAR AND ENVIRONMENT FAVORING THEM TO REMAIN AT THE SAME INTENSITY LEVEL. GUSTS MAY END UP BEING HIGHER THAN INITIALLY MENTIONED IN THE TEMPOS OF THE TAFS...BUT HIGH CONFIDENCE THAT GUSTY WINDS FROM THESE STORMS WILL AT LEAST REACH THE TERMINALS. SUCH WELL- ORGANIZED STORMS CAN OFTEN HAVE WINDS TURN EASTERLY ON THE BACKSIDE AND THAT MAY BE A CONCERN FROM 22Z-00Z. //DISCUSSION...UPDATED 18Z... MAIN CONCERN IS A LINE OF TSRA THAT CONTINUES TO PUSH EAST ACROSS CENTRAL IA. THIS LINE HAS BEEN PRODUCING WIND GUSTS IN EXCESS OF 50KTS...AND BASED ON CONDS AHEAD OF THIS LINE OVER NORTHERN IL/NORTHWEST IN IT APPEARS THESE SAME OBSERVATIONS MAY OCCUR LATER. CURRENT GUIDANCE HAS CONTINUED TO DEVIATE FROM THE OBS DATA...SO HAVE OPTED TO LEVERAGE THE CURRENT TAF TOWARDS THE CURRENT CONDS. THIS SUGGESTS SOME SPOTTY CONVECTION AHEAD OF THE MAIN LINE MAY OCCUR...SO INCLUDED AN HR OF VCTS AT 19Z FOR RFD AND 22Z FOR ORD/MDW. THEN THE MAIN LINE OF TSRA ARRIVES ABOUT AN HR LATER...AND SHUD PUSH THRU AIRFIELDS WITHIN A COUPLE OF HOURS. GUIDANCE DOES PICK UP ON THE PROGRESSIVE NATURE OF THE CONVECTION...WHICH SUGGESTS CONVECTION SHUD BE OVER FOR RFD ARND 22-23Z. ORD/MDW/GYY WILL CONTINUE TO SEE TSRA UNTIL 01Z. THE MAIN CONCERN WITH THE TSRA WILL BE DAMAGING WIND GUSTS IN EXCESS OF 55KTS. BASED ON OBS ACROSS CENTRAL IA...THIS APPEARS TO BE A HIGH CONFIDENCE ACROSS NORTHERN IL/NORTHWEST IN. FRONTAL BNDRY PUSHES THRU AND WINDS BECOME NORTHWEST/NORTH...WITH CONSIDERABLE DRY AIR ARRIVING AS WELL. THIS DRY AIR SHUD HELP ERODE LINGERING CLOUDS OVERNIGHT. //ORD AND MDW CONFIDENCE...UPDATED 20Z... * HIGH CONFIDENCE IN GUSTY WEST WINDS OCCURRING WITH TSRA AND HIGH CONFIDENCE IN TEMPO TIMING. * LOW CONFIDENCE ON WIND DIRECTION IN THE WAKE OF THESE STORMS AND TIMING/DURATION. THE WINDS ARE LIKELY TO BE OF A NORTHERLY COMPONENT...BUT MAY BE AS FAR BACKED AS ENE TO E. * MEDIUM CONFIDENCE ON CIGS DURING AND IN THE WAKE OF STORMS. * MEDIUM CONFIDENCE ON PRECIP TRENDS THIS EVENING...WITH REDEVELOPMENT MOST FAVORED TO THE SOUTHEAST OF THE TERMINALS. //OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z... SUNDAY NIGHT THROUGH WEDNESDAY...VFR. THURSDAY...SLIGHT CHANCE OF TSRA OTHERWISE VFR. FRIDAY...VFR. BEACHLER/RC/MTF && .MARINE... 256 AM CDT SOUTHERLY WINDS WILL PICK UP TODAY IN ADVANCE OF AN APPROACHING COLD FRONT...ESPECIALLY NORTHERN PORTIONS OF THE LAKE. COLD FRONT SWEEPS ACROSS THE LAKE TONIGHT WITH PRESSURE GRADIENT LIKELY TO TIGHTEN UP SIGNIFICANTLY BEHIND THE FRONT VERY LATE TONIGHT AND ESPECIALLY INTO SUNDAY. LAKE TO 850MB DELTA-T'S ARE LIKELY TO INCREASE TO 15-20C SUNDAY...HIGHEST NORTHERN PORTIONS OF THE LAKE. MODEL FORECAST SOUNDINGS SOLIDLY SUPPORT WINDS UP TO 25KT SOUTHERN LAKE MICHIGAN AND 30KT NORTH...BUT GIVEN THE MAGNITUDE OF THE INSTABILITY DUE TO THE UNUSUALLY WARM LAKE WATERS HAVE BUMPED UP WINDS JUST A BIT OVER WHAT GUIDANCE SUPPORTS. ACTUALLY STRONGLY CONSIDERED MENTIONING GUSTS TO 35KT GALES POSSIBLE NORTH OF TRAVERSE BAY SUNDAY...BUT DECIDED TO GIVE IT ANOTHER RUN OR TWO BEFORE BREAKING OUT THE "G" WORD IN EARLY AUGUST. IZZI && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Aug 4, 11:01 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1101 AM CDT SAT AUG 4 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 051615- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1101 AM CDT SAT AUG 4 2012 /1201 PM EDT SAT AUG 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...THE STRONGEST MAY PRODUCE: HAIL TO ONE INCH. STRONG DAMAGING WIND GUSTS IN EXCESS OF 70 MPH. LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTH CENTRAL ILLINOIS BY EARLY AFTERNOON AND CONTINUE TO PUSH EAST THROUGH ALL OF NORTHERN ILLINOIS AND NORTHWEST INDIANA THROUGH THE AFTERNOON AND INTO THE EVENING HOURS. DISCUSSION: AN AREA OF LOW PRESSURE AND WARM FRONT WILL CONTINUE TO LIFT NORTH ACROSS THE REGION...WITH VERY MOIST AND UNSTABLE AIR EXPECTED TO RESIDE ALONG THIS BOUNDARY. A LINE OF THUNDERSTORMS HAS ALREADY FORMED OVER CENTRAL IOWA THIS MORNING AND WILL CONTINUE TO PUSH EASTWARD...CROSSING THE MISSISSIPPI RIVER INTO NORTHWESTERN ILLINOIS BY AROUND NOON. THE LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA...CROSSING THE INTERSTATE 39 CORRIDOR DURING THE EARLY AFTERNOON HOURS AND REACHING THE CHICAGO METRO AREA AND THE INTERSTATE 57 CORRIDOR DURING THE LATE AFTERNOON TO EARLY EVENING HOURS. THE THUNDERSTORMS ARE THEN EXPECTED TO MOVE EAST INTO NORTHWESTERN INDIANA BY LATE THIS EVENING. THE ENVIRONMENTAL PROTECTION AGENCIES OF ILLINOIS AND INDIANA ARE FORECASTING UNHEALTHY AIR QUALITY ACROSS THE CHICAGO METRO AREA THROUGH THIS EVENING. HEAT INDICES SATURDAY AFTERNOON COULD REACH OR SLIGHTLY EXCEED 100 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE INDIANA SHORE ON SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-051615- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1101 AM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY THIS EVENING AND TONIGHT WITH SOME POTENTIALLY PRODUCING WINDS IN EXCESS OF 50 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH EARLY FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-051615- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1101 AM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE LAKE LATE THIS AFTERNOON THROUGH THE TONIGHT WITH SOME POTENTIALLY PRODUCING WINDS IN EXCESS OF 50 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS MAINLY FOR THE NORTHERN HALF MONDAY NIGHT INTO TUESDAY...AND FOR THE ENTIRE LAKE THURSDAY THROUGH EARLY FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO KREIN
In the hours before
Special weather statement, Aug 4, 1:10 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
110 PM CDT SAT AUG 4 2012
ILZ003-008-010-019-041900-
LA SALLE IL-LEE IL-OGLE IL-WINNEBAGO IL-
110 PM CDT SAT AUG 4 2012
...SPECIAL WEATHER STATEMENT...
AT 200 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 96 MILES WEST OF FORRESTON
TO 90 MILES SOUTHWEST OF WALTON...MOVING EAST AT 40 MPH.
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
GUSTS IN EXCESS OF 60 MPH...WITH FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY RAINFALL. THIS LINE OF THUNDERSTORMS IS
EXPECTED TO REACH ALONG AND WEST OF A ROCKFORD AIRPORT TO MENDOTA
LINE AROUND 3 PM CDT.
THE FOLLOWING LOCATIONS MAY BE AFFECTED BY THIS LINE OF
THUNDERSTORMS...
BUFFALO ROCK STATE PARK...CASTLE ROCK STATE PARK...ILLINI STATE
PARK...ILLINOIS VALLEY COMMUNITY COLLEGE...LEE COUNTY FAIRGROUNDS...
LOWDEN STATE PARK...
I-90 BETWEEN MILE MARKERS 1 AND 76.
I-88 BETWEEN MILE MARKERS 45 AND 82.
I-80 BETWEEN MILE MARKERS 73 AND 103.
I-39 BETWEEN MILE MARKERS 41 AND 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4249 8894 4163 8894 4163 8860 4111 8859
4111 8893 4093 8893 4093 8905 4110 8905
4111 8916 4158 8917 4159 8963 4193 8963
4193 8968 4220 8969 4220 8940 4250 8940
TIME...MOT...LOC 1802Z 261DEG 45KT 4251 9135 4171 9106
4087 9125
BEACHLERSpecial weather statement, Aug 4, 1:12 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
112 PM CDT SAT AUG 4 2012
ILZ003-008-010-019-041900-
LA SALLE IL-LEE IL-OGLE IL-WINNEBAGO IL-
112 PM CDT SAT AUG 4 2012
...SPECIAL WEATHER STATEMENT...
AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 96 MILES WEST OF
FORRESTON TO 90 MILES SOUTHWEST OF WALTON...MOVING EAST AT 40 MPH.
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
GUSTS IN EXCESS OF 60 MPH...WITH FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY RAINFALL. THIS LINE OF THUNDERSTORMS IS
EXPECTED TO REACH ALONG AND WEST OF A ROCKFORD AIRPORT TO MENDOTA
LINE AROUND 3 PM CDT.
THE FOLLOWING LOCATIONS MAY BE AFFECTED BY THIS LINE OF
THUNDERSTORMS...
BUFFALO ROCK STATE PARK...CASTLE ROCK STATE PARK...ILLINI STATE
PARK...ILLINOIS VALLEY COMMUNITY COLLEGE...LEE COUNTY FAIRGROUNDS...
LOWDEN STATE PARK...
I-90 BETWEEN MILE MARKERS 1 AND 76.
I-88 BETWEEN MILE MARKERS 45 AND 82.
I-80 BETWEEN MILE MARKERS 73 AND 103.
I-39 BETWEEN MILE MARKERS 41 AND 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4249 8894 4163 8894 4163 8860 4111 8859
4111 8893 4093 8893 4093 8905 4110 8905
4111 8916 4158 8917 4159 8963 4193 8963
4193 8968 4220 8969 4220 8940 4250 8940
TIME...MOT...LOC 1802Z 261DEG 45KT 4251 9135 4171 9106
4087 9125
BEACHLERSpecial weather statement, Aug 4, 2:29 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 229 PM CDT SAT AUG 4 2012 ILZ019-021-023-032-039-042000- FORD IL-GRUNDY IL-KANKAKEE IL-LA SALLE IL-LIVINGSTON IL- 229 PM CDT SAT AUG 4 2012 ...SPECIAL WEATHER STATEMENT... AT 224 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ODELL...MOVING NORTHEAST AT 25 MPH. WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. CITIES AND TOWNS AFFECTED... PONTIAC... ODELL... DWIGHT... I-55 BETWEEN MILE MARKERS 196 AND 226. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4130 8858 4106 8807 4079 8856 4098 8885 TIME...MOT...LOC 1929Z 224DEG 24KT 4099 8857 BEACHLER/RC
Local storm report, Aug 4, 2:45 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
245 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL DIXON 41.85N 89.48W
08/04/2012 E1.00 INCH LEE IL TRAINED SPOTTER
173 IL RT 2 DIXON, IL
&&
JGREENThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:10 PM CDT | Special Weather Statement | LOT | LaSalle, Lee, Ogle, Winnebago | 50 min |
| Aug 4, 1:12 PM CDT | Special Weather Statement | LOT | LaSalle, Lee, Ogle, Winnebago | 48 min |
| Aug 4, 2:11 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, LaSalle, Lee, Ogle, Winnebago | 79 min |
| Aug 4, 2:29 PM CDT | Special Weather Statement | LOT | Livingston | 31 min |
| Aug 4, 2:59 PM CDT | Special Marine Warning | LOT | 3 hr | |
| Aug 4, 2:59 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Cook, DeKalb, DuPage, Kane, Kendall and 5 more | 76 min |
| Aug 4, 3:07 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kendall, LaSalle | 38 min |
| Aug 4, 3:22 PM CDT | Special Weather Statement | LOT | Cook, Lake | 53 min |
| Aug 4, 3:35 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Grundy, Kankakee, Kendall, Will | 46 min |
| Aug 4, 3:50 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Lake, Will | 55 min |
| Aug 4, 3:52 PM CDT | Flash Flood Warning | LOT | Cook, DuPage, Grundy, Kane, Kendall, Will | 2 hr |
| Aug 4, 4:06 PM CDT | Small Craft Advisory | LOT | 29 hr | |
| Aug 4, 4:13 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage, Kane, Lake, McHenry | 100 min |
| Aug 4, 4:39 PM CDT | Areal Flood Advisory | LOT | Iroquois | 73 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.